Radiation - abdomen - discharge
When you have radiation treatment for cancer, your body goes through some changes.
Two weeks after radiation treatment starts, you might have changes in your skin. Your skin and mouth may turn red. Your skin might start to peel or get dark. Your skin may itch.
Most of these symptoms will go away after your treatments have stopped.
Your body hair will fall out after about 2 weeks, but ONLY in the area being treated. When your hair grows back, it may be different than before.
Diarrhea, cramping in your belly, and upset stomach may start around the second or third week after radiation treatments start.
When you have radiation treatment, a health care provider draws colored markings on your skin. Do not remove them. These show where to aim the radiation. If they come off, do not redraw them. Tell your doctor instead. These must stay there until your treatments are done.
Take care of the treatment area:
Tell your doctor or nurse if you have any break or opening in your skin. Do not put heating pads or ice bags on the treatment area.
Wear loose-fitting clothing around your stomach and pelvis
Most people who get radiation treatments begin to feel tired after a few weeks. If you feel tired:
Ask your doctor before taking any drugs or other remedies for an upset stomach.
If your stomach feels upset just before your treatment:
If your stomach is upset right after radiation treatment:
Some tips to help an upset stomach:
Some tips to help with diarrhea:
You need to eat enough protein and calories to keep your weight up.
© 2011 University of Maryland Medical Center (UMMC). All rights reserved.
UMMC is a member of the University of Maryland Medical System,
22 S. Greene Street, Baltimore, MD 21201. TDD: 1-800-735-2258 or 1.866.408.6885